Alert archive / Alabama / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 73, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 9, 2018, 4:22 PM CDT for Coffee County, Alabama. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2018, 4:22 PM CDT (21:22 UTC)
- Expired
- Jun 9, 2018, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 57 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 4:26 PM CDT | TSTM WND DMG | 2 Ne Woodland Grove Chu, AL | MULTIPLE TREES DOWN IN THE COUNTY. |
| Jun 9, 4:54 PM CDT | TSTM WND GST 52 | Shell Army Field, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.4 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870
WUUS52 KTAE 092122
SVRTAE
ALC031-092215-
/O.NEW.KTAE.SV.W.0073.180609T2122Z-180609T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
422 PM CDT SAT JUN 9 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Coffee County in southeastern Alabama...
* Until 515 PM CDT.
* At 422 PM CDT, a severe thunderstorm was located near New Brockton,
or near Elba, and is nearly stationary.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Elba, Enterprise, Fort Rucker, New Brockton, Kinston, Perry Store,
Curtis, Carl Folsom A/p, Lucile, Ino, Turner Crossroads, Central
City, Clintonville, Goodman, Camp Alaflo Bsa, Basin, Enterprise
Municipal A/P, Woodland Grove Church, Alberton and Richburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3151 8579 3120 8579 3119 8611 3118 8612
3118 8613 3119 8613 3119 8616 3143 8618
TIME...MOT...LOC 2122Z 211DEG 3KT 3137 8598
HAIL...0.75IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:27 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jun 9, 2:27 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 327 PM EDT Sat Jun 9 2018 .NEAR TERM [Through Tonight]... Shower and thunderstorms activity that is currently developing across the tri-state region will gradually diminish with the loss of daytime heating this evening. An area of showers and embedded thunderstorms may linger well into the evening hours. The best chances will be focused west of the Apalachicola/Chattahoochee Rivers where low level convergence is greatest between the surface ridge centered over the northern Gulf of Mexico and surface low pressure off of the southeast coast. Late tonight, light patchy fog will be possible across portions of the region, mainly due to wet soils and light surface winds. Overnight lows in the low 70s are expected. .SHORT TERM [Sunday Through Monday Night]... Upper level troughing will continue over the region through the period with sufficient moisture in place. Expect scattered to numerous diurnal thunderstorms with the mean 1000-700mb flow from the west to southwest. Thunderstorms will be aided by interaction with the afternoon sea breeze and outflow boundaries. Highs will be around 90 with lows around 70. .LONG TERM [Tuesday Through Saturday]... Th overall pattern surface and aloft should be relatively unchanged through the upcoming week. Thus, expect near to above seasonal chances (40-60%) for rain each day. Highs in the upper 80s to lower 90s and lows in the lower 70s. && .AVIATION [Through 18Z Sunday]... VFR conditions will prevail at all sites this afternoon outside of SHRA/TSRA. Reductions in CIGs and vsby can be expected under any activity, with gusty and erratic winds also possible. All sites will have the potential to see impacts this afternoon, with SHRA/TSRA coverage diminishing after sunset this evening. Patchy fog will be possible once again lat tonight at VLD, with low end MVFR to high end IFR conditions possible. MVFR vsbys also possible at TLH. && .MARINE... Winds of 10 knots or less, generally from the west to southwest, will result in 1 to 2 foot seas. && .FIRE WEATHER... With light winds and RH values above critical levels, there are no fire weather concerns over the next few days. && .HYDROLOGY... The Withlacoochee River near Pinetta and Fenholloway River at Foley both remain near their lower thresholds of action stage, and these gauges are likely to drop below action stage later today. Scattered showers and thunderstorms will produce brief, isolated areas of heavy rain each day across our area, but this is not expected to result in any river flooding. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 70 91 70 91 71 / 20 40 20 50 30 Panama City 74 87 75 86 75 / 10 30 20 60 30 Dothan 71 91 72 90 72 / 30 40 20 60 30 Albany 71 92 72 90 72 / 30 40 20 50 30 Valdosta 70 91 71 90 72 / 20 40 30 60 30 Cross City 71 89 71 89 72 / 10 30 20 30 10 Apalachicola 74 88 74 87 75 / 10 30 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Pullin SHORT TERM...Barry LONG TERM...Barry AVIATION...Pullin MARINE...Barry FIRE WEATHER...Fieux HYDROLOGY...Harrigan
In the hours before
Special weather statement, Jun 9, 3:48 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
448 PM EDT SAT JUN 9 2018
FLZ011-016-026-092130-
Liberty FL-Gadsden FL-Jackson FL-
448 PM EDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN GADSDEN AND NORTH CENTRAL LIBERTY COUNTIES UNTIL 530 PM
EDT/430 PM CDT/...
At 448 PM EDT/348 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Greensboro, or 15 miles west of Quincy. This storm
was nearly stationary.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Greensboro, Chattahoochee, Sneads, Rock Bluff, Hardaway, Juniper,
Sycamore, Hardin Heights, Rosedale, Roy and River Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3045 8494 3056 8497 3057 8496 3058 8496
3058 8495 3059 8495 3061 8493 3061 8498
3070 8501 3071 8494 3071 8483 3070 8470
3049 8469
TIME...MOT...LOC 2048Z 173DEG 2KT 3060 8485
32Special weather statement, Jun 9, 3:56 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Tallahassee FL 456 PM EDT SAT JUN 9 2018 GAZ156-092145- Decatur GA- 456 PM EDT SAT JUN 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR COUNTY IN SOUTHWESTERN GEORGIA UNTIL 545 PM EDT... At 455 PM EDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Bainbridge, moving south at 10 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Bainbridge, Climax and Vada. && LAT...LON 3108 8438 3087 8438 3087 8456 3108 8453 TIME...MOT...LOC 2055Z 355DEG 8KT 3101 8445 38-GODSEY
Special weather statement, Jun 9, 4:03 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
403 PM CDT SAT JUN 9 2018
ALZ065-066-068-092130-
Dale AL-Coffee AL-Geneva AL-
403 PM CDT SAT JUN 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE...SOUTHEASTERN
COFFEE AND NORTH CENTRAL GENEVA COUNTIES UNTIL 430 PM CDT...
At 403 PM CDT, Doppler radar was tracking a strong thunderstorm over
Enterprise, moving west at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Daleville, Elba, Enterprise, Fort Rucker, Level Plains, New Brockton,
Clayhatchee, Chancellor, Lucile, Gerald, Turner Crossroads, Central
City, Clintonville, Goodman, Cairns Aaf, Camp Alaflo Bsa, Enterprise
Municipal A/P, Woodland Grove Church, Richburg and Lowe Army
Heliport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3149 8572 3126 8567 3125 8567 3123 8569
3121 8569 3120 8571 3120 8565 3118 8565
3118 8597 3146 8604
TIME...MOT...LOC 2103Z 090DEG 10KT 3137 8584
32Local storm report, Jun 9, 4:08 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 E OZARK 31.46N 85.63W
06/09/2018 DALE AL 911 CALL CENTER
TREE DOWN.
&&
CJMLocal storm report, Jun 9, 4:10 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 1 ENE DEAN CHURCH ROAD 31.41N 85.63W
06/09/2018 DALE AL PUBLIC
TREE DOWN.
&&
CJMLocal storm report, Jun 9, 4:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
517 PM EDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG BELLS CROSSROADS 31.52N 85.45W
06/09/2018 DALE AL 911 CALL CENTER
TREE DOWN.
&&
CJMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:27 PM CDT | Severe Thunderstorm Warning | TAE | Henry | 48 min |
| Jun 9, 2:41 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Henry | 34 min |
| Jun 9, 3:09 PM CDT | Severe Thunderstorm Warning | TAE | Dale | 36 min |
| Jun 9, 3:53 PM CDT | Severe Thunderstorm Warning | TAE | Coffee | 52 min |
| Jun 9, 4:03 PM CDT | Special Weather Statement | TAE | Coffee | 27 min |
| Jun 9, 5:04 PM CDT | Special Weather Statement | TAE | Geneva | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.